Home » Frequently asked Questions on Health » Does a BCG vaccine lead to pus?

Does a BCG vaccine lead to pus?

Q: My son was given BCG injection when he was 5 days old. After a month the place swelled up and got filled with pus. The bulge bursts every time we gave him a bath. Later another bulge developed next to the previous one and the first one dried up. We consulted a child specialist who gave a 5 days antibiotic dose. This dried up the bulges but after a week pus came again on both of them. This time the doctor gave us Augmentin Duo for 7 days, which will be finishing tomorrow. Still there is pus in the bulges. Is it normal?

A:An abscess following BCG vaccination can occur sometimes. If a good course of antibiotic fails to address this problem, then drugs to kill the BCG bugs may be required, especially if the lymph node is enlarged. It would not be possible to provide further advise before examining the child and investigating further.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------